Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 73, NWS New York, NY

July 27, 2008Nassau County, Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 27, 2008, 10:19 AM EDT for Nassau County, Suffolk County, New York. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 10:19 AM EDT (14:19 UTC)
Expired
Jul 27, 2008, 11:00 AM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 41 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 10:30 AM EDTHAIL 0.75Syosset, NYPENNY SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 271419
SVROKX
NYC059-103-271500-
/O.NEW.KOKX.SV.W.0073.080727T1419Z-080727T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1019 AM EDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NASSAU COUNTY IN SOUTHEAST NEW YORK...
  NORTHWEST SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1100 AM EDT...

* AT 1018 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROOKVILLE...OR NEAR SYOSSET...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SYOSSET...PLAINVIEW AND OYSTER BAY BY 1025 AM...
  WOODBURY AND MELVILLE BY 1030 AM...
  HUNTINGTON STATION AND COLD SPRING HARBOR BY 1035 AM...
  HUNTINGTON AND DIX HILLS BY 1040 AM...
  CENTERPORT BY 1045 AM...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4083 7370 4092 7352 4089 7348 4093 7349
      4094 7342 4091 7341 4096 7340 4093 7335
      4093 7330 4091 7323 4094 7316 4097 7316
      4098 7311 4096 7309 4097 7307 4087 7300
      4067 7358
TIME...MOT...LOC 1419Z 242DEG 22KT 4080 7353

$$

GOODMAN
1 follow-up statement
000 
WWUS51 KOKX 271442
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1042 AM EDT SUN JUL 27 2008

NYC059-271452-
/O.CAN.KOKX.SV.W.0073.000000T0000Z-080727T1500Z/
NASSAU NY-
1042 AM EDT SUN JUL 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NASSAU COUNTY IS CANCELLED...

LAT...LON 4085 7345 4087 7347 4092 7340 4096 7340
      4093 7335 4093 7330 4091 7323 4094 7316
      4097 7316 4098 7311 4095 7308 4097 7307
      4091 7305 4078 7344
TIME...MOT...LOC 1442Z 231DEG 11KT 4084 7344

$$

NYC103-271500-
/O.CON.KOKX.SV.W.0073.000000T0000Z-080727T1500Z/
SUFFOLK NY-
1042 AM EDT SUN JUL 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SUFFOLK COUNTY...

AT 1039 AM...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED NEAR WEST HILLS...
OR NEAR HUNTINGTON STATION...MOVING NORTHEAST AT 13 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUNTINGTON STATION BY 1050 AM...
  HUNTINGTON...JERICHO TURNPIKE AND HUNTINGTON BAY BY 1055 AM...
  GREENLAWN...CENTERPORT...ELWOOD AND NORTHPORT BY 1100 AM...

PENNY SIZED HAIL UP HAS BEEN REPORTED IN SYOSSET WITH THIS STORM. 
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

LAT...LON 4085 7345 4087 7347 4092 7340 4096 7340
      4093 7335 4093 7330 4091 7323 4094 7316
      4097 7316 4098 7311 4095 7308 4097 7307
      4091 7305 4078 7344
TIME...MOT...LOC 1442Z 231DEG 11KT 4084 7344

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:45 AM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 27, 7:45 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
745 AM EDT SUN JUL 27 2008

.SYNOPSIS...
A TROUGH IN THE LEE OF THE APPALACHIANS WILL REMAIN NEARLY
STATIONARY OVER WESTERN PARTS OF THE TRI-STATE THROUGH MONDAY
MORNING...WHEN IT WILL MERGE WITH A COLD FRONT APPROACHING FROM
THE WEST...WHICH WILL CROSS THE REGION MONDAY AFTERNOON AND
EVENING. WEAK HIGH PRESSURE THEN BUILDS IN LATE MONDAY NIGHT AND
TUESDAY...THEN SLIDES OFFSHORE TUESDAY NIGHT. AN AREA OF LOW
PRESSURE WILL TRACK EAST ACROSS THE AREA WEDNESDAY AND WEDNESDAY
NIGHT. A FRONT WILL THEN REMAIN STALLED JUST SOUTH OF THE REGION
WITH WAVES OF LOW PRESSURE PERIODICALLY RIDING ALONG THE FRONT
FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
HAVE UPDATED TO BRING ALL AREAS UP TO CHANCE POPS THIS
MORNING...AS LINES OF CONVECTION HAVE HELD TOGETHER BETTER THAN
EXPECTED SO FAR THIS MORNING. WINDS HAVE PEAKED OUT AT 25KT WITH
ONLY LIGHT RAINFALL AMOUNTS WHERE THE STORMS HAVE CROSSED ASOS
SITES...SO DO NOT EXPECT ANYTHING SIGNIFICANT OUT OF CURRENT BATCH
OF STORMS. HOWEVER...WHAT THIS HAS SHONE IS ATMOSPHERE IS ALREADY
UNSTABLE ENOUGH TO SUPPORT THUNDERSTORMS...WITHOUT THE BENEFIT OF
ANY SOLAR HEATING...SO GIVES VALIDITY TO CURRENT THINKING OF A
SEVERE THREAT FOR LATER TODAY. PREVIOUS DISCUSSION FOLLOWS...

WHILE GFS HAS BETTER OVERALL HANDLE ON CURRENT CONVECTION COMPARED
TO NAM...IT DOES HAVE CONVECTIVE FEEDBACK ISSUES...SO DO NOT TRUST
IT COMPLETELY. BOTH MODELS ARE UNDER DOING AMOUNT OF LOW LEVEL
MOISTURE...SO LOOKED MORE AT FORCING DEPICTED BY BOTH MODELS AND
BLENDED THIS TO COME UP WITH AN OVERALL FORECAST.

STILL APPEAR ON TRACK FOR STRONG TO SEVERE THUNDERSTORMS TODAY AND
TONIGHT...WITH THE BEST CHANCE LATE THIS AFTERNOON (WEST) AND
EARLY THIS EVENING (EAST) SO HAVE LIKELY POPS THEN. FOR THIS
MORNING HAVE CHANCE POPS INCREASING FROM NW TO SE...AND GRADUALLY
TAPER POPS DOWN FROM NW TO SE AFTER MIDNIGHT TONIGHT.

AS FOR THE SEVERE THREAT...RUC SUPPORTS GFS IDEA OF 3000 PLUS J/KG
OF CAPE OVER THE LOWER HUDSON VALLEY/NE NJ/SW CT BY 18Z THIS
AFTERNOON (NAM HAS LOWER VALUES BUT SIMILARLY PLACED). BOTH NAM
AND GFS THEN INCREASE CAPE OVER EASTERN AREAS TO AROUND 2000 J/KG
IN EARLY EVENING...THEN GRADUALLY DIMINISH FROM NW TO SE AS THE
NIGHT PROGRESSES. SHOULD HAVE ABUNDANT LOW LEVEL MOISTURE TO WORK
WITH NOTING PROGGED IN LOW LEVEL THETA-E RIDGE OF 344-348K. IN
ADDITION TO GOOD THERMO DYNAMICS...ALSO HAVE PRETTY POTENT 5H
SHORTWAVE PROGGED ACROSS THE AREA THIS AFTERNOON AND EVENING...AS
WELL AS THE REGION ENDING UP IN THE RIGHT ENTRANCE REGION OF A
60KT UPPER JET STREAK.

IT APPEARS WILL HAVE 25-35KT OF GENERALLY UNIDIRECTIONAL
SHEAR...SUGGESTING POTENTIAL FOR LINE SEGMENTS AND POSSIBLE
CLUSTERS FORMING OUT AHEAD OF THE SEGMENTS (SUCH AS IS GOING ON
OVERNIGHT). THE MAIN THREAT IS DAMAGING WINDS..ESPECIALLY NEAR THE
APEX OF ANY BOW ECHO...AND LARGE HAIL. ACCORDINGLY SPC HAS THE
ENTIRE CWA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

FOR TEMPERATURES...FOR HIGHS TODAY USED A BLEND OF MAV/FWC MOS
WITH MIX DOWN OF NAM 850 TEMPERATURE (WEIGHED MORE TOWARDS MIXED
DOWN TEMPERATURE INLAND...AND MOS NEAR THE COAST)...FOR LOWS
TONIGHT USED A MAV/FWC/MET BLEND. TEMPERATURES SHOULD RUN SLIGHTLY
ABOVE NORMAL.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
WITH SURFACE TO 850 COLD FRONT MOVING THROUGH MONDAY
AFTERNOON/EVENING ALONG WITH MID TO UPPER LEVEL TROUGH AXIS...HAVE
MAINTAINED CHANCE POPS THAT TIME FRAME (HIGHER THAN GUIDANCE...BUT
NOT MUCH ABOVE A BLEND OF FWC/MET 6 HOUR POPS). APPEARS MODELS
UNDERESTIMATING LOW LEVEL MOISTURE (AS THEY CURRENTLY ARE) AS DRIER
AIR WILL NOT MOVE IN UNTIL PASSAGE OF MERGED COLD FRONT/LEE TROUGH
COMBO (IT APPEARS MODELS TRY TO ADVECT DRIER AIR BETWEEN LEE
TROUGH AND COLD FRONT CURRENTLY THROUGH THE LEE TROUGH
OVERNIGHT...HOWEVER EXPERIENCE SUGGESTS APPALACHIANS WILL ACT AS
SUFFICIENT BARRIER TO PREVENT THAT FROM HAPPENING. WILL HAVE LESS
SHEAR MONDAY THAN TODAY...SO THREAT OF SEVERE WEATHER IS REDUCED
AS WELL.

LOOKS LIKE MONDAY WILL BE ABOUT A DEGREE OR SO WARMER THAN TODAY
(WARM PUSH AHEAD OF COLD FRONT). LOWS MONDAY NIGHT SHOULD BE A TAD
COOLER THAN TONIGHT BEHIND THE FRONT.

MAIN IMPACT OF COLD FRONT WILL BE TO DRY THINGS OUT SOMEWHAT...SO
HAVE GONE WITH A DRY FORECAST FROM LATE MONDAY EVENING THROUGH
TUESDAY NIGHT (RETURN FLOW JUST SETTING UP TUESDAY NIGHT...SO TO
SOON TO SUPPORT DIURNAL CONVECTION).

IMPACT OF COLD FRONT IS NOT ALL THAT SIGNIFICANT AS FAR AS HIGHS
GO AS VERY WELL COULD APPROACH/REACH 90 IN METRO NEW YORK CITY
HEAT ISLAND (AWAY FROM SOUTHERN COASTAL AREAS) AGAIN ON
TUESDAY...AND WITH A UNIFORM WESTERLY FLOW THROUGH THE BOUNDARY
LAYER...THE SEA BREEZE WILL NOT BE FROM TYPICAL ONSHORE
DIRECTION...BUT MORE SW (IF IT FORMS AT ALL)...SO TUESDAY COULD BE
THE WARMEST DAY SO FAR THIS WEEK FOR COASTAL AREAS. LOWS TUESDAY NIGHT
WILL RUN A FEW DEGREES ABOVE NORMAL.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FOR EXTENDED LEANED TOWARDS A BLEND OF 00Z GEFS MEAN AND 12Z AND
00Z ECMWF.

A STORM SYSTEM WILL CROSS THE TRI-STATE WEDNESDAY/WEDNESDAY
NIGHT...LIKELY PUSHING THE FRONTAL BOUNDARY THAT STALLED TO OUR
SOUTH TUESDAY BACK NORTH THROUGH MOST OF THE AREA AHEAD OF
IT...THEN SEND IT BACK TO OUR SOUTH BEHIND IT BY THURSDAY MORNING.
BEING IN THE WARM SECTOR WEDNESDAY WILL ALLOW FOR HIGHS WEDNESDAY
TO REACH NEAR TO SLIGHTLY ABOVE NORMAL LEVELS. THIS FRONT WILL
REMAIN STALLED TO OUR SOUTH INTO SATURDAY WITH WAVES OF LOW
PRESSURE RIDING ALONG IT FROM TIME TO TIME. THIS COUPLED WITH
EASTERLY FLOW SETTING UP ACROSS THE REGION...RESULTED IN TWEAKING
THE FORECAST IN A MORE PESSIMISTIC DIRECTION...WITH AT LEAST
SLIGHT CHANCE POPS EVERYDAY...INCREASED CLOUD COVER AND SLIGHTLY
LOWER TEMPERATURES AT DAY/SLIGHTLY WARMER AT NIGHT THAN PREVIOUS
FORECAST. (SO EXPECT BELOW NORMAL HIGHS AND ABOVE NORMAL LOWS THU-
SAT).

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A BAND OF SHOWERS AND THUNDERSTORMS WILL PUSH ACROSS EASTERN
PORTIONS OF THE FORECAST AREA EARLY THIS MORNING. EXPECT THE
IMPACT TO BE A BRIEF BURST OF MODERATE TO HEAVY RAIN LOWERING VSBY
TO IFR...CLOUD TO SURFACE LIGHTNING AND EITHER LOW END VFR OR HIGH
END MVFR CIGS. THEREAFTER...EXPECT THE ATMOSPHERE TO BECOME QUIET
THROUGH THE REMAINDER OF THE MORNING...AS IT RELOADS FOR THIS
AFTERNOON AND THIS EVENING.

A PRE FRONTAL TROUGH REMAINS JUST WEST OF THE CITY...AND A COLD
FRONT WILL APPROACH AS THE DAY PROGRESSES. EXPECT THE DEVELOPMENT
OF STORMS TO HOLD OFF UNTIL AFTER 17Z FROM THE NYC TERMINALS AND
NORTH AND WEST. WITH UNCERTAIN TIMING AND CHANCES AT THE TERMINALS
HAVE ONLY INDICATED CB GROUPS AT THIS TIME. FARTHER EAST ACTIVITY
WILL BE LATER AND MORE UNCERTAIN SO LEFT OUT AT THIS TIME. THE
ATMOSPHERE WILL BECOME MODERATELY TO QUITE UNSTABLE THIS AFTERNOON
AND REMAIN THAT WAY THROUGH TONIGHT. THERE IS A GOOD CHANCE FOR
SCT CONVECTION ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON AND
EVENING. THIS WILL LIKELY IMPACT ALL BUT EASTERN TERMINALS...AND
CERTAINLY WILL IMPACT APPROACH AND DEPARTURE ROUTES. MOST LIKELY
TIMING FOR CONVECTIVE ACTIVITY WILL BE FROM 18Z THIS AFTERNOON
THROUGH 04-06Z MONDAY. THE PEAK OF INTENSITY AND COVERAGE SHOULD
BE 22Z-02Z MON.

OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...ANOTHER TROUGH/COLD
FRONT APPROACHES FOR MONDAY. LOCAL MVFR TO IFR CIGS/VSBYS AND
GUSTY WINDS IN SHOWERS/TSTMS POSSIBLE ONCE AGAIN MONDAY AFTERNOON
INTO MONDAY NIGHT. THE BOUNDARY STALLS SOUTH OF THE AREA MONDAY
NIGHT. SUB-VFR CONDITIONS POSSIBLE ON WED AFTERNOON THROUGH THU AS
AN AREA OF LOW PRESSURE MOVES ALONG THE STATIONARY BOUNDARY.

&&

.MARINE...
GENERALLY QUIET CONDITIONS THROUGH THE FORECAST PERIOD...WITH WINDS
AND SEAS EXPECTED TO REMAIN BELOW SCA. A WEAK COLD FRONT WILL
APPROACH TODAY AND WASH OUT AS IT GETS HUNG UP EITHER ACROSS WESTERN
WATERS OR TO THE WEST. ANOTHER WEAK COLD FRONT WILL PUSH TOWARD THE
AREA...AND IS EXPECTED TO CROSS THE WATERS MONDAY NIGHT. WEAK HIGH
PRESSURE BUILDS IN FOR TUESDAY...BEFORE A ANOTHER WEAK TROUGH
APPROACHES FOR THE MIDDLE OF THE WEEK. HIGH PRESSURE RETURNS FOR THE
END FOR THE WEEK.

A 3 FT SOUTHERLY SWELL GENERATED BY THE PRE-FRONTAL S-SW FLOW SHOULD
BE ENOUGH TO CONTINUE A MODERATE RIP CURRENT RISK AT THE OCEAN
BEACHES TODAY.

&&

.HYDROLOGY...
EVEN WITH SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...SHOULD BE
RELATIVELY QUICK MOVING...SO FLOOD THREAT IS NOT ALL THAT GREAT.
GENERALLY EXPECT 1/4 TO 1/2 AN INCH OF RAINFALL WITH LOCALLY HIGHER
AMOUNTS. WHILE LOCALIZED URBAN FLOODING CANNOT BE RULED OUT IN ANY
HEAVIER DOWNPOURS...IT DOES NOT APPEAR TO BE A SIGNIFICANT THREAT
AT THIS TIME. EXPECT GENERALLY A QUARTER AN INCH OR LESS FROM ANY
CONVECTION MONDAY AFTERNOON AND EVENING. THE NEXT CHANCE FOR ANY
SIGNIFICANT PRECIPITATION WILL BE WITH PASSAGE OF A STORM SYSTEM
WEDNESDAY/WEDNESDAY NIGHT. SHOULD THEN HAVE SPOTTY LIGHT PRECIPITATION
WITH FRONT STALLED TO SOUTH AND EASTERLY FLOW THU-SAT.

&&

.EQUIPMENT...
ON JULY 28TH...MARINE OBSERVATIONS FROM AMBROSE LIGHT TOWER WILL
BE DECOMMISSIONED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...PFM
NEAR TERM...PFM
SHORT TERM...PFM
LONG TERM...PFM
AVIATION...
MARINE...
HYDROLOGY...PFM
EQUIPMENT...
Hazardous weather outlook, Jul 27, 5:37 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER INFORMATION STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
537 AM EDT SUN JUL 27 2008

NYZ075>077-080-081-280945-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
537 AM EDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...CAPABLE OF
PRODUCING DAMAGING WINDS AND AND LARGE HAIL.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC
OCEAN BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011-
NYZ067>074-078-079-280945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
537 AM EDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...CAPABLE OF
PRODUCING DAMAGING WINDS AND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MALOIT

In the hours before

Special weather statement, Jul 27, 4:57 AM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
457 AM EDT SUN JUL 27 2008

CTZ005-006-009-NJZ003-005-006-011-NYZ070>077-271000-
BERGEN-BRONX-ESSEX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK
(MANHATTAN)-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-QUEENS-RICHMOND (STATEN IS.)-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-UNION-
457 AM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT BRONX...FAIRFIELD...HUDSON...
KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHWESTERN NASSAU...
QUEENS...RICHMOND (STATEN ISLAND)...SOUTHEASTERN BERGEN...
SOUTHEASTERN ESSEX...UNION...WESTCHESTER AND WESTERN NEW HAVEN
COUNTIES...

AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
NEW MILFORD TO NEW BRUNSWICK...AND MOVING EAST AT 24 MPH.

THESE STORMS WILL BE...
  NEAR SECAUCUS BY 505 AM.
  NEAR BETHEL BY 510 AM.
  NEAR RIDGEFIELD BY 515 AM.
  NEAR SOUTHBURY BY 520 AM.
  NEAR GEORGETOWN BY 525 AM.
  NEAR TOMPKINSVILLE BY 530 AM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jul 27, 4:59 AM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
459 AM EDT SUN JUL 27 2008

CTZ006>008-271000-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-
459 AM EDT SUN JUL 27 2008

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...NORTHERN NEW HAVEN
AND NORTHWESTERN NEW LONDON COUNTIES...

AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHFORD TO COVENTRY
TO MERIDEN...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
MANSFIELD TO WILLIMANTIC TO MERIDEN...AND MOVING EAST AT 28 MPH.

THESE STORMS WILL BE...
  NEAR CROMWELL BY 505 AM.
  NEAR MIDDLETOWN BY 515 AM.
  NEAR PORTLAND BY 520 AM.
  NEAR EAST HAMPTON BY 535 AM.
  NEAR LEBANON BY 545 AM.
  NEAR COLCHESTER BY 550 AM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jul 27, 10:02 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1002 AM EDT SUN JUL 27 2008

NYZ077-078-080-271500-
NASSAU-WESTERN SUFFOLK-
1002 AM EDT SUN JUL 27 2008

...STRONG THUNDERSTORM WILL IMPACT NASSAU AND WESTERN SUFFOLK
COUNTIES...

AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MINEOLA...AND MOVING NORTHEAST AT 17 MPH.

THIS STORM WILL BE...
  6 MILES NORTHWEST OF LEVITTOWN BY 1010 AM.
  NEAR BROOKVILLE BY 1015 AM.
  NEAR SYOSSET BY 1025 AM.
  NEAR WOODBURY BY 1030 AM.
  5 MILES NORTHWEST OF MELVILLE BY 1035 AM.
  NEAR COLD SPRING HARBOR BY 1040 AM.

SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN OCCURRING WITH THIS STORM COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Special weather statement, Jul 27, 10:06 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1006 AM EDT SUN JUL 27 2008

CTZ005-009-NYZ070-071-271500-
FAIRFIELD-WESTCHESTER-
1006 AM EDT SUN JUL 27 2008

...DEVELOPING THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...

AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORMS NEAR YONKERS...MOVING NORTHEAST
AT 29 MPH.

THIS THUNDERSTORM WILL BE...
  NEAR WHITE PLAINS BY 1015 AM.
  NEAR HARRISON BY 1020 AM.
  NEAR BEDFORD BY 1040 AM.
  NEAR NEW CANAAN BY 1045 AM.
  NEAR NEW CANAAN BY 1050 AM.
  NEAR RIDGEFIELD BY 1055 AM.

SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN OCCURRING WITH THIS STORM COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Special weather statement, Jul 27, 10:10 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1010 AM EDT SUN JUL 27 2008

NYZ079-271445-
NORTHEAST SUFFOLK-
1010 AM EDT SUN JUL 27 2008

...STRONG THUNDERSTORM WILL IMPACT EASTERN SUFFOLK COUNTY...

AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BROOKHAVEN NATIONAL LABORATORY...OR NEAR
MANORVILLE...AND MOVING NORTHEAST AT 21 MPH.

THIS STORM WILL BE...
  NEAR CALVERTON BY 1020 AM.

SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN OCCURRING WITH THIS STORM COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:59 AM EDTSevere Thunderstorm WarningOKXSuffolk22 min
Jul 27, 11:06 AM EDTSpecial Marine WarningOKX54 min
Jul 27, 11:34 AM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens41 min
Jul 27, 11:46 AM EDTSevere Thunderstorm WarningOKXSuffolk44 min
Jul 27, 11:53 AM EDTSpecial Marine WarningOKX67 min
Jul 27, 12:00 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk45 min
Jul 27, 12:19 PM EDTSpecial Marine WarningOKX56 min
Jul 27, 12:20 PM EDTAreal Flood AdvisoryOKXNassau, Queens, Suffolk55 min
Jul 27, 12:35 PM EDTSevere Thunderstorm WarningOKXSuffolk40 min
Jul 27, 12:54 PM EDTSpecial Marine WarningOKX36 min
Jul 27, 1:09 PM EDTSevere Thunderstorm WarningOKXSuffolk51 min
Jul 27, 1:22 PM EDTSpecial Marine WarningOKX38 min
Jul 27, 1:25 PM EDTSpecial Marine WarningOKX65 min
Jul 27, 1:27 PM EDTSevere Thunderstorm WarningOKXSuffolk48 min
Jul 27, 1:33 PM EDTSpecial Marine WarningOKX57 min
Jul 27, 1:52 PM EDTFlash Flood WarningOKXSuffolk3 hr
Jul 27, 2:01 PM EDTSpecial Marine WarningOKX89 min
Jul 27, 2:06 PM EDTSpecial Marine WarningOKX54 min
Jul 27, 2:27 PM EDTSevere Thunderstorm WarningOKXKings, Richmond32 min
Jul 27, 2:30 PM EDTSpecial Marine WarningOKX60 min
Jul 27, 2:31 PM EDTSpecial Marine WarningOKX59 min
Jul 27, 2:38 PM EDTSpecial Marine WarningOKX37 min
Jul 27, 2:47 PM EDTFlash Flood WarningOKXKings, Nassau, Queens, Richmond, Suffolk3 hr
Jul 27, 2:51 PM EDTSevere Thunderstorm WarningOKXSuffolk9 min
Jul 27, 2:56 PM EDTSpecial Marine WarningOKX34 min
Jul 27, 3:24 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester38 min
Jul 27, 3:38 PM EDTFlash Flood WarningOKXOrange, Putnam3 hr
Jul 27, 3:49 PM EDTAreal Flood AdvisoryOKXRockland, Westchester116 min
Jul 27, 4:17 PM EDTSpecial Marine WarningOKX43 min
Jul 27, 4:20 PM EDTSpecial Marine WarningOKX55 min
Jul 27, 4:51 PM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Jul 27, 5:05 PM EDTSpecial Marine WarningOKX85 min
Jul 27, 5:48 PM EDTAreal Flood AdvisoryOKXWestchester57 min
Jul 27, 6:33 PM EDTSpecial Marine WarningOKX57 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.